Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 9, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Feb 8, 2017, 3:27 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2017, 3:27 AM EST (08:27 UTC)
- Expired
- Feb 8, 2017, 3:51 PM EST
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
064 WHUS73 KGRR 080827 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 327 AM EST WED FEB 8 2017 LMZ844>849-081630- /O.CAN.KGRR.GL.W.0004.000000T0000Z-170208T0900Z/ /O.NEW.KGRR.SC.Y.0009.170208T0827Z-170209T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 327 AM EST WED FEB 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KNOTS TODAY. * WAVES...5 TO 8 FEET...DIMINISHING TO 3 TO 5 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
773 WHUS73 KGRR 082051 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 351 PM EST WED FEB 8 2017 LMZ844>849-090500- /O.CAN.KGRR.SC.Y.0009.000000T0000Z-170209T0000Z/ /O.NEW.KGRR.SC.Y.0010.170209T0400Z-170210T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 351 PM EST WED FEB 8 2017 ...CURRENT SMALL CRAFT ADVISORY IS CANCELLED... ...A NEW SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 1 AM EST FRIDAY. THE CURRENT SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KNOTS INCREASING TO 30 KNOTS TOWARD DAYBREAK AND CONTINUING THURSDAY. * WAVES...1 TO 3 FEET THIS EVENING BUILDING TO 4 TO 8 FEET LATE AND CONTINUING ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 3:26 AM EST, 1 minute earlier.
Area forecast discussion, Feb 8, 3:26 AM EST, 1 minute before
Area Forecast Discussion National Weather Service Grand Rapids MI 326 AM EST Wed Feb 8 2017 LATEST UPDATE... Synopsis/Short Term/Long Term/Marine .SYNOPSIS... Issued at 306 AM EST Wed Feb 8 2017 A low pressure system over Ontario will deepen as it pulls away from Michigan today. Meanwhile another wave of low pressure will track from the Central Plains through through the Ohio Valley this evening and off the Mid Atlantic on Thursday. As a result of these systems...an arctic airmass will be drawn into the Great Lakes Region. As a result...lake effect snow showers will be developing by tonight and they will persist into Thursday. && .SHORT TERM...(Today through Friday) Issued at 306 AM EST Wed Feb 8 2017 The main challenge is to determine what if any impacts there will be from the several potential snow events over the next couple of periods. To start the clipper system tracking south of the region this afternoon and evening will likely result in a band of accumulating snow on the northern side of the track of this system. Most models keep the accumulations south of my CWA...but not all. We are shown to be on the northern fringe of the deep moisture and lift...so it looks like a close call. My thoughts are that we will need to monitor this system closely today and that I will feature only chance POPs for my southern counties. It does look like some accumulations will occur with the lake effect that sets up this evening and persists through Thursday morning. The DGZ becomes saturated as the flow turns northwest. This will favor the region generally along and west of a Cadillac to Battle Creek line for accumulations. With an arctic airmass moving in...the road temperatures will be plenty cold enough for possible impacts. Will feature likely or better POPs and some minor accumulations. One limitation will be the shallow inversion heights which are shown to fall under 5k feet for this event. Typically this results in limited accumulations...but again the DGZ is shown to be saturated...which warrants high POPs. Another low pressure system enters the Upper Plains on Friday. Deepening southwest flow and warm air advection results in the possibility of some light snow developing during the day. The models are not really showing any lake enhancement with this setup at this time. Assuming this does not occur...the best saturation stays north of my CWA on Friday. Will have POPs in the forecast for Friday...highest north. .LONG TERM...(Friday night through Tuesday) Issued at 306 AM EST Wed Feb 8 2017 A less than wintry scene will unfold during the extended period as rain is in the forecast. Weak low pressure moving from the Central Plains toward the Great Lakes will result in light rain developing Saturday afternoon and continuing into Sunday. Highs both days will mainly be in the 40s. While initially beginning as rain Saturday, the precipitation will probably mix with and change to snow Saturday night and then change back to light rain Sunday. Dry weather is expected Monday and Tuesday with highs both days in the mid to upper 30s...well above normal. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1237 AM EST Wed Feb 8 2017 Gusty west winds are bringing in colder air tonight. Cigs will rise slowly too. Moisture depth is shallow, so even though we'll likely see some snow showers, we don't expect vsbys to be restricted as a result. && .MARINE... Issued at 306 AM EST Wed Feb 8 2017 The wind will diminish through the day today. With an arctic airmass moving in...the waves will remain elevated through the day. The plan is to drop the Gale Warning and transition it into a Small Craft Advisory with this forecast update. && .HYDROLOGY... Issued at 634 PM EST Tue Feb 7 2017 Streams and rivers are experiencing minor rises for the most part. The exception is through the extreme southeastern corner of the forecast area, near and south of Jackson. Heavy rainfall amounts of 1-2 inches have been observed, resulting in rapid rises along the Grand River. A flood advisory has been issued to cover the rise through tonight. The advisory time may be adjusted tomorrow morning, given Jackson's flashy nature. Moisture should be limited to the lakeshore over the next few days. Runoff will have time to work through the river basins to allow for stabilization through the weekend. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 7 PM EST this evening for LMZ844>849. && SYNOPSIS...MJS SHORT TERM...MJS LONG TERM...04 AVIATION...04 HYDROLOGY...JAM MARINE...MJS
Hazardous weather outlook, Feb 7, 4:50 PM EST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 450 PM EST Tue Feb 7 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-082200- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 450 PM EST Tue Feb 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .Day One...Tonight Temperatures will drop quickly this evening which may cause sidewalks and parking lots to freeze up and become icy. .Days Two through Seven...Wednesday through Monday A period of snow showers can be expected late Wednesday night into Thursday morning. Roads could be slick from U.S. 131 westward for the Thursday morning commute. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-082200- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 450 PM EST Tue Feb 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .Day One...Tonight Winds will increase to gale force late this evening and continue into early Wednesday morning. .Days Two through Seven...Wednesday through Monday Hazardous boating conditions are forecasted for small craft through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. JK
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 9:00 PM EST | River Flood Advisory | GRR | Barry | 6 days |
| Feb 8, 3:51 PM EST | Small Craft Advisory | GRR | 31 hr |
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.